General information
Latest issue
Impact factor

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Ufimsk. Mat. Zh.:

Personal entry:
Save password
Forgotten password?

Ufimsk. Mat. Zh., 2018, Volume 10, Issue 4, Pages 77–84 (Mi ufa449)  

On qualitative properties of solutions to quasilinear parabolic equations admitting degenerations at infinity

A. B. Muravnikab

a People's Frendship University, Miklukho-Maklaya str. 6, 117198, Moscow, Russia
b JSC УConcern УSozvezdieФ, Plekhanovskaya str. 14, 394018, Voronezh, Russia

Abstract: We consider the Cauchy problem for a quasilinear parabolic equations $\rho(x)u_t=\Delta u + g(u)|\nabla u|^2$, where the positive coefficient $\rho$ degenerates at infinity, while the coefficient $g$ either is a continuous function or have singularities of at most first power. These nonlinearities called Kardar–Parisi–Zhang nonlinearities (or KPZ-nonlinearities) arise in various applications (in particular, in modelling directed polymer and interface growth). Also, they are of an independent theoretical interest because they contain the second powers of the first derivatives: this is the greatest exponent such that Bernstein-type conditions for the corresponding elliptic problem ensure apriori $L_\infty$-estimates of first order derivatives of the solution via the $L_\infty$-estimate of the solution itself. Earlier, the asymptotic properties of solutions to parabolic equations with nonlinearities of the specified kind were studied only for the case of uniformly parabolic linear parts. Once the coefficient $\rho$ degenerates (at least at infinity), the nature of the problem changes qualitatively, which is confirmed by the presented study of qualitative properties of (classical) solutions to the specified Cauchy problem. We find conditions for the coefficient $\rho$ and the initial function guaranteeing the following behavior of the specified solutions: there exists a (limit) Lipschitz function $A(t)$ such that, for any positive $t$, the generalized spherical mean of the solution tends to the specified Lipschitz function as the radius of the sphere tends to infinity. The generalized spherical mean is constructed as follows. First, we apply a monotone function to a solution; this monotone function is determined only by the coefficient at the nonlinearity (both in regular and singular cases). Then we compute the mean over the $(n-1)$-dimensional sphere centered at the origin (in the linear case, this mean naturally is reduced to a classical spherical mean). To construct the specified monotone function, we use the Bitsadze method allowing us to express solutions of the studied quasilinear equations via solutions of semi-linear equations.

Keywords: parabolic equations, KPZ-nonlinearities, long-time behavior, degeneration at infinity.

Funding Agency Grant Number
Ministry of Education and Science of the Russian Federation ЌЎ-4479.2014.1
Russian Foundation for Basic Research 17-01-00401_а
The work is supported by the Ministry of Education and Science of Russia in the framework of the Program of Increasing competitiveness of RUDN University У5-100Ф among leading world scientific and educational centers for 2016Ц2020 and by a grant of the President of Russian Federation NSh-4479.2014.1 and RFBR grant no. 17-01-00401.

Full text: PDF file (408 kB)
References: PDF file   HTML file

English version:
Ufa Mathematical Journal, 2018, 10:4, 77–84 (PDF, 350 kB);

Bibliographic databases:

UDC: 517.956
MSC: 35K59, 35K65
Received: 21.07.2017

Citation: A. B. Muravnik, “On qualitative properties of solutions to quasilinear parabolic equations admitting degenerations at infinity”, Ufimsk. Mat. Zh., 10:4 (2018), 77–84; Ufa Math. J., 10:4 (2018), 77–84

Citation in format AMSBIB
\by A.~B.~Muravnik
\paper On qualitative properties of solutions to quasilinear parabolic
equations admitting degenerations at infinity
\jour Ufimsk. Mat. Zh.
\yr 2018
\vol 10
\issue 4
\pages 77--84
\jour Ufa Math. J.
\yr 2018
\vol 10
\issue 4
\pages 77--84

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • ”фимский математический журнал
    Number of views:
    This page:61
    Full text:30

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019